MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898200TRF
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hand-piece has been returned and the incoming inspection has been performed.The following are the findings: could not verify customer concerns regarding heat-related issues.The hp, when connected to an ipc, displays error codes 11 <(>&<)> 12 which is indicative of a seized motor.
 
Event or Problem Description
The customer indicated the hand-piece was overheating during use.No patient impact reported as a result of this event.
 
Additional Manufacturer Narrative
The servicing has been completed.The seals and bearings were found worn and the housing and motor were found corroded.The seals, bearing and the motor cable assembly were replaced.The device tested to manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6998441
Report Number1045254-2017-00392
Device Sequence Number11058910
Product Code ERL
UDI-Device Identifier00613994598301
UDI-Public00613994598301
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898200TRF
Device Catalogue Number1898200TRF
Device Lot Number205713445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1